MAUDE Adverse Event Report: BECTON DICKINSON AND CO. BD ULTRA-FINE¿ ORIGINAL PEN NEEDLES 29G X 12.7MM (100 COUNT); HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON AND CO. BD ULTRA-FINE¿ ORIGINAL PEN NEEDLES 29G X 12.7MM (100 COUNT); HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 328203
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/30/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that while using the bd ultra-fine¿ original pen needles 29g x 12.7mm (100 count), an unspecified amount of needles broke off.The needle broke of in patient.Patient went to the dr.To have it removed.The following information was provided by the initial reporter: consumer reported that the needles break off in the injection site.Consumer stated that he goes to the doctor to have them removed, stated that the issue has occurred more than once.
 
Additional Manufacturer Narrative
The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.A lot history review was carried out and no related non conformances were raised in association with this packaged lot concluding all inspections were performed as per the applicable operations and met qc specifications.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for eval yes, d9: returned to manufacturer on: 31-may-2022.H6: investigation summary: customer returned (19) used bd pen needles without tear drop labels, outer covers, or inner shields attached.The customer reported that the needles break off in the injection site, and the needles bend at the patient end during injection.The returned samples were examined, and it was observed that all 19 pen needles featured a broken patient end (pe) cannula.Microscopic examination of the samples revealed characteristics such as residual bends on the hub-end of the fractured cannula, and ovality (deformation from the normally circular cross section) ¿ removal of the epoxy made this evident.When viewed together these are all indicators of bending/re-straightening mode of failure.A lot history review was carried out and no related non conformances were raised in association with this packaged lot concluding all inspections were performed as per the applicable operations and met qc specifications.Embecta was able to duplicate or confirm the customer¿s indicated failure (pe cannula broken) the root cause for this issue is user related.The pe cannula was broken by the user after handling the pen needles.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD ULTRA-FINE¿ ORIGINAL PEN NEEDLES 29G X 12.7MM (100 COUNT)
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON AND CO.
pottery road
dun laoghaire co
Manufacturer (Section G)
BECTON DICKINSON AND CO.
pottery road
dun laoghaire co
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14187400
Report Number9616656-2022-00449
Device Sequence Number4297745
Product Code FMI
UDI-Device Identifier00382903282036
UDI-Public00382903282036
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K162516
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/30/2025
Device Model Number328203
Device Catalogue Number328203
Device Lot Number0112362
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2022
Supplement Date Received by Manufacturer04/25/2022
06/02/2022
Initial Report FDA Received Date04/22/2022
Supplement Report FDA Received Date05/10/2022
07/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown